Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 3, 2023, 5:30 PM CDT for Garland County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2023, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 3, 2023, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garland County, AR
The radar
The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:45 PM CDT | TSTM WND DMG | Hot Springs, AR | Tree blown down along Hot Springs Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WUUS54 KLZK 032230
SVRLZK
ARC051-032300-
/O.NEW.KLZK.SV.W.0430.230703T2230Z-230703T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
530 PM CDT Mon Jul 3 2023
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Central Garland County in central Arkansas...
* Until 600 PM CDT.
* At 530 PM CDT, a severe thunderstorm was located over Piney in
Garland County, or near Hot Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs Memorial Field...
Hot Springs National Park... Rockwell...
Oaklawn Racetrack... Gulpha Gorge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3464 9295 3463 9293 3446 9292 3446 9319
3460 9322
TIME...MOT...LOC 2230Z 265DEG 13KT 3453 9312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
461 follow-up statement
502
WWUS54 KLZK 032244
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
544 PM CDT Mon Jul 3 2023
ARC051-032300-
/O.CON.KLZK.SV.W.0430.000000T0000Z-230703T2300Z/
Garland AR-
544 PM CDT Mon Jul 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GARLAND COUNTY...
At 543 PM CDT, severe thunderstorms were located from 4 miles
southwest of Hot Springs Village to Hot Springs, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hot Springs... Hot Springs Village...
Hot Springs Memorial Field... Hot Springs National Park...
Rockwell... Oaklawn Racetrack...
Gulpha Gorge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3464 9295 3463 9293 3446 9292 3446 9314
3462 9311
TIME...MOT...LOC 2243Z 261DEG 14KT 3460 9305 3449 9308
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:24 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 2:24 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 224 PM CDT Mon Jul 3 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 210 PM CDT Mon Jul 3 2023 High pressure will remain in control through much of the short term. A weak front dropped south of the CWA earlier today but is expected to push north by tomorrow as a warm front. Pop-up showers and storms are expected across much of the state today and Tuesday as we continue in this summer-time pattern. Showers and thunderstorms are expected remain scattered and organized severe weather will remain on the low side. With that said, gusty winds and small hail cannot be ruled out with storms. In regards to QPF amounts...this just depends where storms set up. Overall, QPF amounts will be on the low side across much of the state. But depending on where storms develop, locations could see up to half an inch with isolated higher amounts possible. High temperatures will continue to be hot across the state as temperatures rise into the 90s with heat index values in the upper 90s and 100s. Overnight low temperatures are not expected to cool a whole lot with temps in the low to mid 70s. && .LONG TERM... (Wednesday night through next Monday) Issued at 210 PM CDT Mon Jul 3 2023 Within a largely zonal mid/upper flow pattern, an elongated upper ridge over Nrn Mexico will slowly expand NEwrd thru the period. Flow across AR will become NWrly early as this occurs with several impulses fcst to push across the area thru the week and upcoming weekend. At the sfc, a frontal boundary will push in from the NW Thurs before stalling on Fri, then lifting Nwrd as a warm front by Sat. A moisture-rich environment characterized by dewpoint temps in the 70s and PWAT values near 2 inches will readily support rainfall as sctd and largely diurnal convection develops each day. This will also keep temps down compared to what's been seen already this summer with highs in the 80s/90s F for much of the week. Muggy overnights are expected with lows in the upper 60s to mid 70s F. Flow aloft should remain WNWrly to nearly zonal thru the weekend but will de-amplify some as the aforementioned upper ridge pushes in from the SW. While at least iso/sctd convection will linger, the highest PoP will shift Ewrd late weekend with temps climbing back into the mid/upper 90s to perhaps low 100s F. && .AVIATION... (18Z TAFS) Issued at 1151 AM CDT Mon Jul 3 2023 Overall, VFR conditions are expected through the period. VCSH have been written in for HOT/ADF where the threat for some showers and thunderstorms are the greatest. Other central and southern terminals could see showers move into the area this evening. Showers and thunderstorms are expected to dissipate after sunset. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 72 91 71 93 / 10 50 10 50 Camden AR 72 89 71 91 / 20 60 10 40 Harrison AR 69 91 69 92 / 10 40 10 50 Hot Springs AR 73 92 72 95 / 30 60 10 40 Little Rock AR 75 92 74 95 / 20 60 10 40 Monticello AR 75 91 74 93 / 30 70 10 60 Mount Ida AR 70 91 70 93 / 30 60 10 40 Mountain Home AR 70 91 70 92 / 10 40 10 50 Newport AR 74 91 73 91 / 20 50 10 50 Pine Bluff AR 74 91 72 92 / 30 60 10 50 Russellville AR 73 92 72 95 / 20 50 10 40 Searcy AR 73 91 72 93 / 20 60 10 50 Stuttgart AR 75 91 74 93 / 30 50 10 50 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...233 LONG TERM....69 AVIATION...233
Hazardous weather outlook, Jul 3, 4:29 AM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Little Rock AR 429 AM CDT Mon Jul 3 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-041000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 429 AM CDT Mon Jul 3 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are once again in the forecast today, mainly during the afternoon and early evening hours. While a few strong storms are possible, the chances for organized severe weather will be limited. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are expected through much of the upcoming week. While the potential for strong to severe weather is fairly low through the week, any strong/severe storms that develop may pose a damaging wind threat. Temperatures and corresponding heat index values are expected to be lower owing to increased cloud cover and widespread rain-cooled air. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/70
In the hours before
Special weather statement, Jul 3, 4:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CDT Mon Jul 3 2023
ARZ065-032230-
Desha AR-
447 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of central Desha County
through 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lucca Landing, or near Rohwer, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rohwer... Lucca Landing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 9100 3376 9102 3378 9105 3377 9111
3378 9113 3377 9115 3373 9115 3371 9113
3369 9122 3377 9130 3391 9112 3386 9107
3385 9107 3382 9105 3379 9099
TIME...MOT...LOC 2147Z 239DEG 8KT 3374 9120
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jul 3, 5:03 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT Mon Jul 3 2023
ARZ140-340-032245-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
503 PM CDT Mon Jul 3 2023
...Strong thunderstorms will impact portions of southwestern Polk
County through 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking strong thunderstorms
extending from 8 miles northwest of Wickes to near Vandervoort.
These storms were moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wickes... Vandervoort...
Cossatot River State Park... Hartley...
Mccauley... Cove...
Hatton... Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 9447 3445 9435 3448 9422 3436 9412
3436 9425 3431 9426 3426 9447
TIME...MOT...LOC 2203Z 269DEG 2KT 3436 9447 3437 9432
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Local storm report, Jul 3, 5:12 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
512 PM CDT Mon Jul 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Tstm Wnd Dmg Story 34.70N 93.52W
07/03/2023 Montgomery AR Trained Spotter
Trees blown down in Story.
&&
JCGSpecial weather statement, Jul 3, 5:25 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
525 PM CDT Mon Jul 3 2023
ARZ141-241-032300-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
525 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of northwestern
Montgomery County through 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oden, or 11 miles northwest of Mount Ida, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Ida... Oden...
Mauldin... Gibbs...
Pencil Bluff... Sims...
Hurricane Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3471 9386 3471 9382 3472 9381 3472 9378
3473 9378 3473 9375 3474 9374 3474 9353
3451 9357 3456 9390
TIME...MOT...LOC 2224Z 270DEG 10KT 3465 9379
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GoudswardSpecial weather statement, Jul 3, 5:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
526 PM CDT Mon Jul 3 2023
ARZ042-032300-
Garland AR-
526 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of central Garland
County through 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Piney in Garland County, or 4 miles northwest of Hot Springs, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs National Park...
Mountain Valley... Gulpha Gorge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3459 9322 3468 9299 3465 9298 3464 9298
3464 9297 3451 9290 3448 9319
TIME...MOT...LOC 2225Z 252DEG 14KT 3454 9313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jul 3, 5:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
526 PM CDT Mon Jul 3 2023
ARZ069-032300-
Drew AR-
526 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of northeastern Drew
County through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plantersville, or 7 miles north of Monticello, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello... Coleman...
Montongo... Selma...
Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 9187 3379 9187 3378 9155 3361 9155
TIME...MOT...LOC 2226Z 270DEG 10KT 3374 9178
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:44 PM CDT | Special Weather Statement | LZK | Hot Spring | 31 min |
| Jul 3, 12:53 PM CDT | Special Weather Statement | LZK | Grant | 37 min |
| Jul 3, 1:10 PM CDT | Special Weather Statement | LZK | Jefferson | 35 min |
| Jul 3, 1:13 PM CDT | Special Weather Statement | LZK | Pulaski | 32 min |
| Jul 3, 1:21 PM CDT | Special Weather Statement | LZK | Grant | 24 min |
| Jul 3, 1:27 PM CDT | Special Weather Statement | LZK | Hot Spring | 33 min |
| Jul 3, 1:32 PM CDT | Special Weather Statement | LZK | Grant | 28 min |
| Jul 3, 1:39 PM CDT | Special Weather Statement | LZK | Pulaski | 36 min |
| Jul 3, 1:43 PM CDT | Special Weather Statement | LZK | Jefferson | 32 min |
| Jul 3, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 39 min |
| Jul 3, 1:57 PM CDT | Special Weather Statement | LZK | Lonoke | 33 min |
| Jul 3, 2:00 PM CDT | Special Weather Statement | LZK | Jefferson | 30 min |
| Jul 3, 2:12 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 33 min |
| Jul 3, 2:25 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Jul 3, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 32 min |
| Jul 3, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 24 min |
| Jul 3, 3:26 PM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| Jul 3, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 45 min |
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 50 min |
| Jul 3, 3:57 PM CDT | Special Weather Statement | LZK | Perry | 33 min |
| Jul 3, 4:25 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 37 min |
| Jul 3, 4:47 PM CDT | Special Weather Statement | LZK | Desha | 43 min |
| Jul 3, 5:03 PM CDT | Special Weather Statement | LZK | Polk | 42 min |
| Jul 3, 5:25 PM CDT | Special Weather Statement | LZK | Montgomery | 35 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | LZK | Garland | 34 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | LZK | Drew | 34 min |
| Jul 3, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 19 min |
| Jul 3, 5:59 PM CDT | Special Weather Statement | LZK | Saline | 46 min |
| Jul 3, 6:36 PM CDT | Special Weather Statement | LZK | Garland | 24 min |
| Jul 3, 6:48 PM CDT | Special Weather Statement | LZK | Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.